Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 188, NWS Des Moines, IA

June 19, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2014, 12:44 PM CDT for 4 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 12:44 PM CDT (17:44 UTC)
Expired
Jun 19, 2014, 1:30 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS53 KDMX 191744
SVRDMX
IAC099-127-157-171-191830-
/O.NEW.KDMX.SV.W.0188.140619T1744Z-140619T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1244 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...
  NORTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 130 PM CDT

* AT 1244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWTON...
  MOVING NORTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...SURFACE OBSERVATIONS MEASURED 60 MPH. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...NEWTON...GRINNELL...TOLEDO...TAMA...MESKWAKI
  CASINO...ROCK CREEK LAKE...IOWA SPEEDWAY...LE GRAND...MELBOURNE...
  KELLOGG...GILMAN...MONTOUR...LAUREL...HAVERHILL...LAMBS GROVE...
  OAKLAND ACRES...FERGUSON...VINING AND NEWTON MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 162 AND 185.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4163 9272 4166 9314 4210 9309 4201 9237
TIME...MOT...LOC 1744Z 192DEG 19KT 4172 9301 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

SKOW
2 follow-up statements
902 
WWUS53 KDMX 191810
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CDT THU JUN 19 2014

IAC099-127-157-171-191830-
/O.CON.KDMX.SV.W.0188.000000T0000Z-140619T1830Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
110 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN MARSHALL...SOUTHERN TAMA...NORTHEASTERN JASPER AND
NORTHWESTERN POWESHIEK COUNTIES...

AT 110 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF STATE CENTER TO 7 MILES SOUTH OF
TAMA...MOVING NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...GRINNELL...TOLEDO...TAMA...MESKWAKI CASINO...ROCK
CREEK LAKE...LE GRAND...GILMAN...MONTOUR...LAUREL...HAVERHILL...
FERGUSON...VINING...TOLEDO MUNICIPAL AIRPORT AND ROCK CREEK STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4172 9264 4181 9307 4210 9309 4201 9237
TIME...MOT...LOC 1810Z 200DEG 31KT 4211 9310 4186 9257 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

SKOW
007 
WWUS53 KDMX 191822
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
122 PM CDT THU JUN 19 2014

IAC099-127-157-171-191831-
/O.EXP.KDMX.SV.W.0188.000000T0000Z-140619T1830Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
122 PM CDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
SOUTHERN TAMA...NORTHEASTERN JASPER AND NORTHWESTERN POWESHIEK
COUNTIES WILL EXPIRE AT 130 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND 
MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 4172 9264 4181 9307 4210 9309 4201 9237
TIME...MOT...LOC 1820Z 192DEG 19KT 4211 9310 4186 9257 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:26 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 19, 12:26 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1226 PM CDT THU JUN 19 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 1222 PM CDT THU JUN 19 2014

WILL BE UPDATED THE FORECAST SHORTLY. SEVERAL MEMBERS OF THE
HOPWRF CONTINUE TO DEPECT A LINEAR CONVECTIVE SYSTEM DEVELOPING
OVER WESTERN IA AND THEN MOVING IT THROUGH CENTRAL IOWA LATE THIS
AFTERNOON. BASED ON THE CURRENT MESODATA AND RECENT RADAR
TRENDS...THESE SOLUTIONS SEEM REASONABLE.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD
PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM
SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH
DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE
NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA
FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS
WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE
NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM
THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB
TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO
TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE
EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE.

GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE
IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START
OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT
TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE
ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION
OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO
WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE
IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER
THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN
RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO
WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM
HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO
CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS.

THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS
RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE
REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO
PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF
8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND
EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C
DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE
FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE
EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF
MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION.

&&

.AVIATION...19/18Z
ISSUED AT 1222 PM CDT THU JUN 19 2014

SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO
IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO
DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH
CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH
PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING
FOG AROUND SUNRISE.

&&

.HYDROLOGY...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE
DIMINISHING THROUGH THE MORNING.  THE THREAT FOR HEAVY RAIN WILL
PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET
CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA.  ADDITIONAL
CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE
EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS
REMAINING HIGH PRIOR TO BOUNDARY PASSAGE.  GIVEN THE SATURATED
CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF
PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH
FLOOD WATCH INTO THE EVENING.  SHOULD FINALLY GET SOME BREAK FROM
THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES
PASS TO THE EAST OF THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK-
BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-
GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO
ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...KOTENBERG
AVIATION...JOHNSON
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Local storm report, Jun 19, 10:15 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      4 SE COULTER            42.69N 93.32W
06/19/2014                   FRANKLIN           IA   LAW ENFORCEMENT

            NUMEROUS DIRT ROADS WASHED OUT AND UNDER WATER IN THE
            SOUTHWEST AND SOUTH CENTRAL PART OF FRANKLIN COUNTY.
            LESSER FLOODING IN THE NORTHEAST PART OF THE COUNTY.

&&

SKOW
Local storm report, Jun 19, 10:48 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     LORIMOR                 41.13N 94.06W
06/19/2014  E60 MPH          UNION              IA   TRAINED SPOTTER

            SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
            REPORTED PEA SIZED HAIL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 19, 11:02 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 AM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     LORIMOR                 41.13N 94.06W
06/19/2014                   UNION              IA   TRAINED SPOTTER

            LARGE TREE DOWN DUE TO STRONG WINDS

&&

JJOHNSON
Local storm report, Jun 19, 11:09 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT THU JUN 19 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     TSTM WND GST     TRURO                   41.21N 93.84W
06/19/2014  E60 MPH          MADISON            IA   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN STILL ONGOING.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jun 19, 11:12 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 AM CDT THU JUN 19 2014

IAZ059-060-072-073-191645-
MADISON IA-WARREN IA-DALLAS IA-POLK IA-
1112 AM CDT THU JUN 19 2014

...STRONG WINDS MAY IMPACT THE WEST DES MOINES METRO FROM A DECAYING
THUNDERSTORM...

AT 1109 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EARLHAM TO NEAR DE SOTO TO 7 MILES
NORTH OF AVENUE OF THE SAINTS EVENT CENTER...AND MOVING NORTH AT 50
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE
WINDS MAY HIT WELL BEFORE THE ACTUAL THUNDERSTORM ARRIVES.

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...URBANDALE...JOHNSTON...CLIVE...WAUKEE...GRIMES...
WINTERSET...ADEL...WINDSOR HEIGHTS...DALLAS CENTER...EARLHAM...
GRANGER...DE SOTO...VAN METER...AVENUE OF THE SAINTS EVENT CENTER...
JORDAN CREEK TOWN CENTER...VALLEY WEST MALL...SAYLORVILLE LAKE...ST.
CHARLES AND TRURO.

LAT...LON 4179 9414 4182 9392 4172 9370 4116 9378
      4127 9402 4131 9418
TIME...MOT...LOC 1609Z 188DEG 42KT 4148 9412 4151 9401 4139 9375

SKOW
Special weather statement, Jun 19, 11:41 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CDT THU JUN 19 2014

IAZ048>050-060>062-073>075-083>086-094>097-191845-
STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-
CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TAMA...TOLEDO...
TRAER...DYSART...GLADBROOK...DES MOINES...NEWTON...GRINNELL...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1141 AM CDT THU JUN 19 2014

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND
WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY
A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A
TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE
IMMEDIATELY REPORT IT TO THE NATIONAL WEATHER SERVICE. IF A TORNADO
WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION.

KS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:09 AM CDTFlash Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more6 hr
Jun 19, 7:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie37 min
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 10:53 AM CDTSevere Thunderstorm WarningDMXMadison22 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:45 PM CDTFlash Flood WarningDMXEmmet6 hr
Jun 19, 3:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie48 min
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.